Washington, 2008

Wildfire in Washington, July 14 to 15, 2008

July 14 to 15, 2008 · NWS OTX · 1 event in 1 county or zone

The #243 Fire, centered eight miles east of Desert Aire, was a human caused fire that burned 1,384 acres.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

The #243 Fire, centered eight miles east of Desert Aire, was a human caused fire that burned 1,384 acres.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 13, 9:28 PM PST, 2 hours 32 minutes earlier.

Area forecast discussion, Jul 13, 9:28 PM PST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1028 PM PDT SUN JUL 13 2008

.SYNOPSIS...
AN UPPER LEVEL RIDGE WILL CONTINUE TO DOMINATE THE REGION THROUGH
MID-WEEK. A COUPLE OF WEAK SYSTEMS WILL DO LITTLE MORE THAN STIR
UP THE WIND FROM TONIGHT THROUGH TUESDAY WITH ANY CHANCE OF
PRECIPITATION REMAINING NEAR THE CANADIAN BORDER WEDNESDAY.

&&

.DISCUSSION...
MADE MINOR ADJUSTMENTS TO THE FORECAST FOR WINDS AND LOWS
OVERNIGHT. UPPER LEVEL SHORTWAVE IS SKIRTING TO THE NORTH IN
BRITISH COLUMBIA. SURFACE PRESSURE TROUGH IS FILLING
SLIGHTLY...BUT REMAINING ACROSS THE WESTERN BASIN. GUSTY WINDS ARE
TAPERING OFF...ANTICIPATE THIS TREND TO CONTINUE OVERNIGHT. FOR
MONDAY...FLAT RIDGE REMAINS AND AFTERNOON WINDS ARE NOT
ANTICIPATED TO BE AS STRONG. TEMPERATURES WILL BE SLIGHTLY COOLER
AND HUMIDITIES SLIGHTLY HIGHER. BY TUESDAY...ANOTHER UPPER LEVEL
DISTURBANCE WILL BRING A DRY COLD FRONT INTO THE REGION FOR
RENEWED BREEZY WINDS WITH LOW HUMIDITIES. WILL CONTINUE THE FIRE
WEATHER WATCH...AND ADD THE OKANOGAN HIGHLANDS TO THE GROUP FOR
LATE TUESDAY. RFOX.

&&

.AVIATION...
VFR CONDITIONS WILL CONTINUE THROUGH 06Z TUESDAY UNDER A FLAT
RIDGE. AREAS OF SMOKE FROM NUMEROUS WILDFIRES AROUND THE REGION
COULD BRING BRIEF MVFR VSBYS TO KEAT DURING MONDAY
MORNING...HOWEVER CHANCES ARE TOO SMALL TO PLACE IN TAF...SPCLY
CONSIDERING THE WESTERLY WIND BLOWING DOWN THE WENATCHEE VALLEY
THROUGH TONIGHT. WINDS WILL PICK UP AGAIN ACROSS MOST TAF SITES
BETWEEN 19Z-02Z. RFOX.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        58  88  57  86  55  83 /   0   0   0   0   0   0
COEUR DALENE  56  87  55  86  55  81 /   0   0   0   0   0   0
PULLMAN        52  87  51  85  50  81 /   0   0   0   0   0   0
LEWISTON       64  96  61  94  61  90 /   0   0   0   0   0   0
COLVILLE       51  89  51  88  53  84 /   0   0   0  10  10  10
SANDPOINT      46  83  48  85  50  82 /   0   0   0  10  10  10
KELLOGG        61  84  55  85  56  78 /   0   0   0   0  10  10
MOSES LAKE     60  94  60  92  59  88 /   0   0   0   0   0   0
WENATCHEE      63  92  62  89  61  86 /   0   0   0   0   0   0
OMAK           52  92  55  90  54  87 /   0   0   0   0   0  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR EAST SLOPES NORTHERN CASCADES...NORTHEAST
     MOUNTAINS...OKANOGAN HIGHLANDS...SPOKANE AREA...UPPER
     COLUMBIA BASIN...WASHINGTON PALOUSE...WATERVILLE PLATEAU...
     WENATCHEE AREA.

     FIRE WEATHER WATCH FROM 10 AM PDT MONDAY THROUGH WEDNESDAY
     EVENING FOR LOWER GARFIELD AND ASOTIN COUNTIES.

     FIRE WEATHER WATCH FROM 10 AM PDT MONDAY THROUGH WEDNESDAY
     EVENING FOR MOSES LAKE AREA.

&&
Hazardous weather outlook, Jul 13, 9:46 PM PST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1046 PM PDT SUN JUL 13 2008

WAZ032>038-041-042-044-150600-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-WATERVILLE PLATEAU-
1046 PM PDT SUN JUL 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...
NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

WINDS WILL CONTINUE TO DECREASE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A DRY COLD FRONT WILL PUSH ACROSS MUCH OF EASTERN WASHINGTON
TUESDAY...CAUSING BREEZY WINDS UNDER THE DRY CONDITIONS. THERE IS
THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS TUESDAY
AFTERNOON AND EVENING.

IDZ001>004-026-027-WAZ031-043-150600-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
OKANOGAN VALLEY-
1046 PM PDT SUN JUL 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON AND SOUTHEAST
WASHINGTON.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Moses Lake Area

When
July 14, 12:00 AM PST to July 15, 5:00 PM PST
Where
Moses Lake Area forecast zone
Reported by
Other Federal Agency
Coordinates
47.095, -119.006 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2008Every state in 2008This day in weather historyWarnings in Washington, July 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 127334.